Hail, Lamar
- When
- February 23, 3:50 AM CST
- Where
- Lamar County, 4 mi N of Purvis
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -89.417
4 flash flood, 3 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 23, 3:40 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST MON FEB 23 2004 .DISCUSSION...FIRST ROUND OF WARM ADVECTION ISENTROPIC UPGLIDING SHRA/ELEVATED TSRA WILL CROSS THE CWFA THROUGH EARLY THIS AFTERNOON. MEANWHILE...MID LEVEL CLOSED LOW DEVELOPS OVER AZ TODAY UNDER A STRONG SRN BRANCH UPPER JET AXIS DIVING WELL DOWN INTO MEXICO AND UP INTO SERN STATES. SATELLITE CURRENTLY SENSING SOME SPOTS OF PRECIP WATER VALUES NEAR 1.6 IN CENTRAL GULF SPREADING NWD TOWARD A STATIONARY COASTAL FRONTAL ZONE THAT IS PROGGED TO MOVE VERY LITTLE FOR NEXT SEVERAL DAYS. .SHORT TERM...WIDESPREAD CLOUD COVER WILL HELP MAINTAIN MILD TEMP REGIME AS AT LEAST TWO PRIMARY ROUNDS OF HEAVIER RAINFALL PASS ACROSS THE REGION. MODELS RATHER CONSISTENT IN FOCUSING MOST OF HEAVY RAIN OVER SRN MS WHERE MOST RECENT HEAVY RAINFALL EVENTS HAVE BEEN OBSERVED OVER THE PAST MONTH. BEST K INDEXES...850MB THETA E AIR OF 325-330K...LOW LEVEL MOISTURE CONVERGENCE...AND EVEN 200MB DIVERGENCE ALL SUPPORT BEST RAINFALL OCCURRING OVER SRN MS. AS THE FIRST OF MANY SHORTWAVES MOVE QUICKLY NEWD FROM SRN TX...IN THE FIRST ROUND...QPF AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE ALONG THE HIGHWAY 84 CORRIDOR WITH GENERALLY LESS THAN 1 INCH FARTHER N. PRESENCE OF COASTAL FRONT AND CONTINUED UPGLIDE SHOULD BE ENOUGH FOR SOME PERIODIC SHRA TONIGHT AND TUESDAY BEFORE THE SECOND HEAVY ROUND ARRIVES. IN THAT SECOND ROUND...STILL EXPECTED FOR TUESDAY NIGHT... AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR NEARLY THE SAME LOCATIONS. THESE PROJECTIONS WOULD LEAD TO NEEDING A FLOOD WATCH FOR TUESDAY NIGHT INTO WEDNESDAY ACROSS SRN 1/3 OF CWFA ASSUMING THAT THE INITIAL RAINS MATERIALIZE WHERE EXPECTED. WILL ISSUE A FLOOD POTENTIAL OUTLOOK FOR THAT POSSIBILITY FOR NOW. RAINFALL SHOULD FINALLY BEGIN DIMINISHING WEDNESDAY AS UPPER LOW MOVES EWD ALONG INTERSTATE 10. BY EARLY THURSDAY...WRAP AROUND MOISTURE SHOULD BE DRYING UP OVER ERN MS AS LOW LEVEL PACIFIC AIRMASS MOVES INTO THE REGION. && .LONG TERM...MID LEVEL SHORTWAVE RIDGE AXIS MOVES INTO THE SRN UNITED STATES FRIDAY AND SATURDAY MAKING FOR A DRY AND WARMER FIRST HALF OF THE WEEKEND. NEXT SRN STREAM IMPULSE HEADS IN FOR SUNDAY AND MONDAY. AGAIN HERE...THE UKMET PROBABLY THE MODEL OF CHOICE WITH A SLOWER AND STRONGER CLOSED LOW SYSTEM AT THE END OF THE FORECAST PERIOD. WOULD LEAN TOWARD THIS SOLUTION WHICH HAS BEEN MORE CORRECT IN THE RECENT SPLIT FLOW LONGWAVE PATTERN. && JACKSON 56 48 59 47 / 90 70 70 90 MERIDIAN 54 49 61 49 / 90 70 70 90 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 159 PM CST SUN FEB 22 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231959- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 159 PM CST SUN FEB 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...FLOODING... LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR EARLY MONDAY INTO EARLY MONDAY EVENING. RAINFALL TOTALS THROUGH THIS PERIOD COULD REACH UP TO AN INCH AND A QUARTER ACROSS SOUTHEAST MISSISSIPPI. SUCH PRECIPITATION COULD CAUSE PONDING OF WATER IN LOW LYING AREAS...ESPECIALLY CONSIDERING THE RAINFALL RECEIVED IN THESE AREAS OVER THE PAST MONTH. RETURNING LOW LEVEL SOUTHERLY FLOW WILL QUICKLY BRING ABUNDANT MOISTURE INTO THE REGION EARLY MONDAY. RESULTING RAINFALL SHOULD WET THE ENTIRE FORECAST AREA BEFORE EVENING...BUT THE HEAVIEST RAINFALL WILL BE CONCENTRATED SOUTH OF INTERSTATE TWENTY WHERE AT LEAST HALF AN INCH OF PRECIPITATION IS EXPECTED. EMBEDDED THUNDERSTORMS ANTICIPATED IN SOUTHEAST MISSISSIPPI WILL LEAD TO LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY... A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE REGION MONDAY NIGHT THROUGH EARLY WEDNESDAY. AT LEAST TWO ASSOCIATED WAVES OF SURFACE LOW PRESSURE WILL SLIDE FROM WEST TO EAST ALONG THE GULF COAST DURING THIS TIME PERIOD. THE EXACT PATHS THESE SURFACE LOWS ARE EXPECTED TO TAKE REMAINS UNCERTAIN. GIVEN THE ENHANCED INSTABILITY AND WIND SHEAR ANTICIPATED IN THEIR VICINITY...SEVERE THUNDERSTORMS CANNOT BE RULED OUT ACROSS EXTREME SOUTHEASTERN MISSISSIPPI. THE MAIN RISK OF DAMAGING STORMS IN THE FORECAST AREA WILL BE ALONG AND SOUTH OF THE HIGHWAY 98 CORRIDOR MONDAY NIGHT AND AGAIN TUESDAY NIGHT. ADDITIONALLY...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MIDDAY WEDNESDAY ACROSS THE ENTIRE REGION...BUT ESPECIALLY ALONG AND SOUTH OF INTERSTATE TWENTY WHERE THUNDERSTORMS WILL BE MORE LIKELY. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 flash flood, 3 hail. Local standard time, as filed.
Heavy rains caused 10 roads to be closed due to water covering them. In addition, a few homes were flooded with 5 to 6 inches of water reported in them. This all occurred across the northern portion of the county.
Heavy rains caused 3 homes and 1 building to flood. In addition, 3 roads were closed due to high water.
Heavy rains caused a few roads to flood.
Heavy rains caused 2 roads to flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383137, 5383138, 5383139, 5383140, 5383141, 5383142, 5383143.